MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ ADMINISTRATION SET WITH NEEDLELESS Y-SITE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ ADMINISTRATION SET WITH NEEDLELESS Y-SITE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX9128
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an unspecified amount of bd maxguard¿ administration sets with needleless y-site had discolored drip chambers.The following information was provided by the initial reporter: "last night i noticed that several of the drip chambers on the primary tubing sets were discolored.They all seem to have come from the same 2 lots.I am not sure if the manufacturer sent any notices regarding this change in product or if there is something wrong with the integrity of the primary tubing from these lots.In the meantime, i pulled them from the nurse servers and they are currently at the nurses station.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary one photo was provided by the customer for investigation.The customer complaint of cosmetic issue - discolored was verified by evaluation of the photo submitted.The photo provided by the customer shows that the drip chamber has darkened in color.A device history record review for model mx9128 lot number 22039016 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to know physical sample being provided, the root cause for the discoloration of the drip chamber could not be determined.Based on the investigation of the photo submitted and previous similarities to complaints showing the same issue of the drip camber being discolored, the probable root cause of the issue is that the sterilization process can cause the drip chamber and tubing to become discolored over time.This does not affect the function or sterilization of the product.
 
Event or Problem Description

Brand Name
BD MAXGUARD¿ ADMINISTRATION SET WITH NEEDLELESS Y-SITE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17400401
Report Number9616066-2023-01534
Device Sequence Number7572340
Product Code FPA
UDI-Device Identifier10885403237621
UDI-Public10885403237621
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX9128
Device Lot Number22039016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown